Alert archive / South Carolina / Small Craft Advisories in 2021

Small Craft Advisory 52, NWS Charleston, SC

July 30, 2021

NWS Charleston, SC issued this small craft advisory at Jul 30, 2021, 3:41 AM EDT. It took effect at Jul 30, 2021, 2:00 PM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jul 30, 2021, 3:41 AM EDT (07:41 UTC)
In effect from
Jul 30, 2021, 2:00 PM EDT
Expired
Jul 30, 2021, 6:58 PM EDT
In force
5 hr
Issued by
NWS Charleston, SC

The text

As transmitted.

936 
WHUS72 KCHS 300741
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
341 AM EDT Fri Jul 30 2021

AMZ330-301545-
/O.NEW.KCHS.SC.Y.0052.210730T1800Z-210731T0000Z/
Charleston Harbor-
341 AM EDT Fri Jul 30 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM EDT THIS EVENING...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  waves 1 to 2 feet expected.

* WHERE...Charleston Harbor.

* WHEN...From 2 PM this afternoon to 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
829 
WHUS72 KCHS 301008
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
608 AM EDT Fri Jul 30 2021

AMZ330-301815-
/O.CON.KCHS.SC.Y.0052.210730T1800Z-210731T0000Z/
Charleston Harbor-
608 AM EDT Fri Jul 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 8 PM EDT THIS EVENING...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  waves 1 to 2 feet expected.

* WHERE...Charleston Harbor.

* WHEN...From 2 PM this afternoon to 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
349 
WHUS72 KCHS 301413
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
1013 AM EDT Fri Jul 30 2021

AMZ330-302215-
/O.CON.KCHS.SC.Y.0052.210730T1800Z-210731T0000Z/
Charleston Harbor-
1013 AM EDT Fri Jul 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 8 PM EDT THIS EVENING...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  waves 1 to 2 feet expected.

* WHERE...Charleston Harbor.

* WHEN...From 2 PM this afternoon to 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
455 
WHUS72 KCHS 301856
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
256 PM EDT Fri Jul 30 2021

AMZ330-310000-
/O.CON.KCHS.SC.Y.0052.000000T0000Z-210731T0000Z/
Charleston Harbor-
256 PM EDT Fri Jul 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  waves 1 to 2 feet.

* WHERE...Charleston Harbor.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
210 
WHUS72 KCHS 302258
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
658 PM EDT Fri Jul 30 2021

AMZ330-310000-
/O.CAN.KCHS.SC.Y.0052.000000T0000Z-210731T0000Z/
Charleston Harbor-
658 PM EDT Fri Jul 30 2021

...SMALL CRAFT ADVISORY IS CANCELLED...


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Jul 30, 12:10 AM EDT, 3 hours 31 minutes earlier.

Area forecast discussion, Jul 30, 12:10 AM EDT, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
1210 AM EDT Fri Jul 30 2021

.SYNOPSIS...
High pressure will build over the area into Friday night. A
cold front will then stall over or just north of the area
through the middle of next week.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
No major changes were made for the midnight update. Did increase
lows in Downtown Charleston by several degrees.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY/...
Deep high pressure into Friday night across the SC
Lowcountry/GA Coastal Empire will give way to an approaching
cold front by this weekend. The main concern this period will be
the potential for excessive heat, which would really be the
first time this year.

On Friday, the low-level flow will be more west-southwest and
ridging will be strongest which will limit the sea breeze influence
and overall risk for convection. Temperatures should push toward the
century mark inland with even coastal areas possibly touching 90
degrees. The biggest forecast challenge is dewpoint temperatures
which will likely lower inland during the day but surge near the
coast late. At this point we are forecasting heat indices peaking
close to 115 degrees just inland from the immediate coast and we
have thus issued an Excessive Heat Watch there with a Heat Advisory
for slightly lower heat indices for the rest of the Lowcountry/Coastal
Empire. Some shortwave energy could help spark a few showers/storms
Friday night, mainly in SC, although we left rain chances at
about 10 percent or less for now due to low confidence. Lows
Friday night will be above normal in the mid to upper 70s most
spots with lower 80s near the coast.

Saturday: The front looks to be closer to the area so despite a bit
more cloud cover to start it should be another hot day with highs in
the mid to upper 90s most inland spots, possibly touching 100
degrees, especially in GA. Heat indices could once again near 115
degrees in spots just inland from the beaches but should at least
reach Heat Advisory levels most areas. Some more shortwave energy
aloft and the pinned sea breeze could be enough to spark off
isolated to scattered showers/storms mostly later in the day. A few
of these storms could become severe. Storms will wind down later
Saturday night with lows mainly in the upper 70s inland.

Sunday: The pattern is about the same although the mid level
troughing is a bit weaker which should lead to a bit better rain
chances, especially later in the day once the sluggish sea breeze
gets going. Heat indices could once again reach 110 degrees for some
areas so additional Heat Advisories will be possible.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Deep troughing should prevail keeping the weather more
unsettled and cooler than normal. Some periods of heavy rain are
possible.

&&

.AVIATION /04Z FRIDAY THROUGH TUESDAY/...
VFR.

Extended Aviation Outlook: High confidence in mostly VFR
conditions at KCHS/KJZI/KSAV through early Sunday afternoon
although some restrictions will be possible late Saturday due to
showers/storms. There looks to be a greater risk for restrictions
from periodic showers/storms starting Sunday night as deeper
moisture move into the area.

&&

.MARINE...
Tonight: South to southwest winds will pick up to 10-15 kt
overnight in response to lee-side troughing that develops well
to the west. Seas will average 1-2 ft.

Friday through Tuesday: Moderate confidence this period. Atlantic
high pressure will prevail with a stalled front inland. Winds could
get near Small Craft Advisory levels at times, especially Friday
afternoon/evening near the Charleston County coast.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Heat Advisory from 1 PM this afternoon to 7 PM EDT this
     evening for GAZ087-088-099>101-114>116-118-137-138-140.
     Excessive Heat Watch from this afternoon through this evening
     for GAZ117-119-139-141.
SC...Heat Advisory from 1 PM this afternoon to 7 PM EDT this
     evening for SCZ040-042-043-047.
     Excessive Heat Watch from this afternoon through this evening
     for SCZ044-045-048>052.
MARINE...None.

&&
Hazardous weather outlook, Jul 29, 9:41 PM EDT, 6 hours before
Hazardous Weather Outlook
National Weather Service Charleston SC
941 PM EDT Thu Jul 29 2021

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042-043-047-310145-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh-
Allendale-Hampton-Inland Colleton-Inland Jasper-
941 PM EDT Thu Jul 29 2021

...HEAT ADVISORY IN EFFECT FROM 1 PM TO 7 PM EDT FRIDAY...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Excessive Heat: The combination of temperatures 95 to 100 degrees
and moderate levels of humidity could produce several hours of heat
index values exceeding 110 degrees during the afternoon and early
evening hours Saturday and Sunday. Excessive Heat Watches/Warnings
and/or Heat Advisories could be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ117-119-139-141-SCZ044-045-048>052-310145-
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
Dorchester-Inland Berkeley-Beaufort-Coastal Colleton-Charleston-
Coastal Jasper-Tidal Berkeley-
941 PM EDT Thu Jul 29 2021

...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Watch.

Excessive Heat: The combination of temperatures 95 to 100 degrees
and moderate levels of humidity could produce several hours of heat
index values exceeding 110 degrees during the afternoon and early
evening hours Saturday and Sunday. Excessive Heat Watches/Warnings
and/or Heat Advisories could be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-350-352-354-374-310145-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
941 PM EDT Thu Jul 29 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 3:51 AM EDTExcessive Heat WarningCHSBerkeley, Dorchester16 hr

Nearby

Small Craft Advisories in South Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.